Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 3, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind watch at Mar 27, 2021, 2:16 PM MDT for 12 counties in Montana. It took effect at Mar 29, 2021, 3:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 2:16 PM MDT (20:16 UTC)
- In effect from
- Mar 29, 2021, 3:00 AM MDT
- Expired
- Mar 28, 2021, 3:11 AM MDT
- In force
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS75 KGGW 272016 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 216 PM MDT Sat Mar 27 2021 MTZ016>027-059>062-281000- /O.NEW.KGGW.HW.A.0003.210329T0900Z-210330T0200Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, and Culbertson 216 PM MDT Sat Mar 27 2021 ...HIGH WIND WATCH IN EFFECT FROM EARLY MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...West and northwest winds 35 to 40 mph with gusts up to 50 mph possible. * WHERE...All of northeast Montana. * WHEN...From early Monday morning through Monday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Stronger wind gusts could occur as a result of downdrafts from shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
693 WWUS75 KGGW 280911 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 311 AM MDT Sun Mar 28 2021 MTZ016>027-059>062-282300- /O.UPG.KGGW.HW.A.0003.210329T0900Z-210330T0200Z/ /O.NEW.KGGW.HW.W.0006.210329T0900Z-210330T0200Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, and Culbertson 311 AM MDT Sun Mar 28 2021 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 8 PM MDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...All of northeast Montana. * WHEN...From 3 AM to 8 PM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Scattered snow showers on Monday will reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Mar 27, 10:01 AM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 27, 10:01 AM MDT, 4 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Glasgow MT 1001 AM MDT Sat Mar 27 2021 .DISCUSSION... Sent another update this morning to cancel the dense fog advisory and fine tune the forecast based on the latest visibility observations. Fog has lifted. Previous discussion: Lingering snow showers, low stratus, and patchy fog are the main challenges this morning, then attention turns to warm and dry weather for Sunday. Low relative humidity and gusty west winds ahead of the next approaching cold front will lead to high fire danger from about mid morning through at least the early evening hours. Overnight and into Monday, increasing cloud cover and precipitation chances along with cooler temperatures should begin to reduce the threat. Cool and dry weather conditions are expected behind the system on Tuesday, though gusty northwest winds may still continue for a time. That said, the strongest winds are still expected Sunday into Monday at times, especially for the Little Rockies and usual favored windy locations within the CWA. Ensembles so far suggest below-high wind criteria, though it will come close in some instances. Therefore, recommend continued monitoring. For the second half of next week, longer range ensembles point to ridging again developing over the western U.S., leading to warmer and drier conditions. That said, there is increasing spread in the solutions at larger time scales, but that is to be expected. && .AVIATION... WEATHER: Patchy dense freezing fog from earlier this morning has lifted out to a low ceiling or clearing skies. That trend is expected to improve as the day goes on. High pressure from the west will continue to build into the region. FLIGHT CONDITIONS: IFR/MVFR ceilings early, then improving to VFR around mid-day. WINDS: From the NW around 15 kts, becoming light and variable tonight. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 9 AM to 8 PM MDT Sunday for MTZ120-122-134>137. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:15 AM MDT | Red Flag Warning | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 41 hr |
| Mar 27, 6:59 AM MDT | Dense Fog Advisory | GGW | Daniels, Roosevelt, Sheridan, Valley | 3 hr |
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.